Alert archive / Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 165, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 10, 2000, 5:56 PM EDT for Caroline County, Virginia. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 10, 2000, 5:56 PM EDT (21:56 UTC)
- Expired
- Jul 10, 2000, 6:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
County Caroline County, VA
The radar
The Sterling radar (KLWX), 106 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 6:15 PM EDT | Thunderstorm Wind 50 E | Corbin, VA | Two large trees blown down onto power lines. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1575 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KAKQ 102156 SVRAKQ VAC033-102230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 556 PM EDT MON JUL 10 2000 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CAROLINE COUNTY IN NORTH CENTRAL VIRGINIA * UNTIL 630 PM EDT * AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF GUINEA...MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR CORBIN AND GUINEA AT 600 PM WOODFORD AT 605 PM RAPPAHANNOCK ACADEMY AT 610 PM PORT ROYAL AT 620 PM THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING WINDS UP TO 60 MILES AN HOUR. VERY FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. $$ GINGRICH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:33 PM EDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jul 10, 2:33 PM EDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD, VA
233 PM EDT MON JUL 10 2000
DISCN
CURRENT SFC ANALYSIS INDC TEMPS ACROSS THE FA GENLY IN THE 90-95 DEG
RANGE WI SVRL MORE HRS OF SFC HTG TO GO. CI DECK BEGINNING TO THIN
OUT IN VIS IMGRY WL ALLOW FOR THIS ADDTL HTG TO TAKE PLACE.
PRES TROF EXTDS FM CNTRL DE SWWD ACROSS CWA ON A DORCHESTER CO-
RIC-AVC AXIS. NOT MUCH SFC WND CNVRGNC ALG THIS FTR.
MCV OV ERN OHIO LOOKS WELL DEFINED IN VIS IMGRY AND HAS TRIGGERED
NEW LINE OF SVR CNVTN IN NWRN WVA. FTR MOVG EWD TWD NRN MD/SRN PA
WI ATTENDANT CNVTN SWEEPING ACROSS EXTRM NRN PTNS OF CWA/NRN VA
THIS EVE.
MODELS GENLY NOT HANDLING MCV OVR ERN OHIO AND ITS SUBSEQUENT
EFFECTS ON THE WX IN THE FA THIS EVE.
MODELS HOWEVER ARE IN GOOD AGREEMENT WI REGARD TO EVOLUTION OF SYN
SCALE FRTS NEXT 48 HR OR SO. FNT XPCTD TO DROP SWD ACROSS THE FA
OVERNIGHT TO A MFV-RIC AXIS BY 12Z/11 AND INTO NE N.C./JUST S OF AKQ
CWA BY 00Z/12.
BASED ON TIMING OF FNTL FTR AM LOOKING AT CHC POPS ACROSS NRN 2/3
THIRDS FA OVERNIGHT...THE ENTIRE FA TMRW...AND NE N.C. TMRW NIGHT.
WED LOOKING LIKE A DECENT ACROSS THE FA WI CLOUD COVER RANGING FM
MOSTLY SUNNY ERN SXNS TO VARIABLY CLOUDY EXTRM ERN SXNS DUE TO
UPSLOPE FLOW.
MODELS INDC THE BEGINNINGS OF AN UPSLOPE/COOL POOLING SIGNATURE BY
48-60 HR TIMEFRAME. THE AVN APPEARS THE MOST EMPHATIC/ROBUST WI THIS
SETUP AND HINTS AT A "U" SHAPE ISOBARIC PATN.
EXTDD PERIOD LOOKING RATHER WET AS SFC WAVE IN NWLY FLOW SWEEPS
ACROSS FA DAYS 4-5. TEMPS GENLY BELOW SEASONABLE VALUES GIVEN CLD
COVER AND WET SCENARIO.
.CWF...WINDS DIMINISHING AND BECOME NE WI FROPA. SEAS SLOWLY COMING
DOWN. PLAN TO DROP ALL SCA WI THIS PKG.
.AKQ...NONE.
COBBThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 6:13 PM EDT | Severe Thunderstorm Warning | AKQ | Essex, Westmoreland | 32 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.